Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

Higher order Massey products and links


Author: Edward J. O’Neill
Journal: Trans. Amer. Math. Soc. 248 (1979), 37-66
MSC: Primary 55S30
DOI: https://doi.org/10.1090/S0002-9947-1979-0521692-6
MathSciNet review: 521692
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we generalize Steenrod's functional cup products, calling the generalizations functional triple products, and relate them with Massey 4-products. We then study certain links using this machinery and a new relation that is satisfied by 4-products under conditions on X which permit applications to links. Finally, many examples illustrating the connection between Massey higher products, both ordinary and matrix, and links are presented. This material constituted a portion of the author's doctoral dissertation. The author would like to thank his thesis advisor Professor W. S. Massey for his encouragement and guidance.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 55S30

Retrieve articles in all journals with MSC: 55S30


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1979-0521692-6
Article copyright: © Copyright 1979 American Mathematical Society